MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age: age is estimated.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A diamondback peripheral orbital atherectomy device (oad) was used via left groin access and antegrade approach for treatment of a heavily calcified, highly stenosed lesion proximally in the anterior tibial artery (at).There was one run off vessel.The vessel had shut down following prior angioplasty.Four treatments were performed on low speed, and three treatments were performed on medium speed using the diamondback 360 orbital atherectomy device (oad).The glideassist function was used to advance to a distal lesion.Difficulty was experienced maintaining wire position while glideassist was active, and glideassist was discontinued.The oad advanced to the mid anterior tibial artery, but no farther.The oad was pulled back for removal but became stuck at the proximal lesion.Multiple troubleshooting attempts were made to remove the device.The driveshaft and saline line were then cut at the strain relief, and the saline sheath was removed.A 6 fr guide catheter was opened, placed over the oad drive shaft, and advanced to free the crown.At the conclusion of the procedure, the patient was stable.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13978281
Report Number3004742232-2022-00083
Device Sequence Number17653357
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)230331(10)372174-1
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number372174-1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite